Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 40, NWS Atlanta, GA

April 25, 2018Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 25, 2018, 9:49 PM EDT for Fayette County, Spalding County, Georgia. It took effect at Apr 25, 2018, 11:14 PM EDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2018, 9:49 PM EDT (01:49 UTC)
In effect from
Apr 25, 2018, 11:14 PM EDT
Expired
Apr 26, 2018, 5:48 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 18 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Griffin (GRFG1). The gauge peaked at 12.04 ft at Apr 26, 2018, 12:00 AM EDT.

actionminormoderate101504/2604/27
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

781 
WGUS42 KFFC 260149
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
949 PM EDT Wed Apr 25 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC113-255-261400-
/O.NEW.KFFC.FL.W.0040.180426T0314Z-180426T1400Z/
/GRFG1.1.ER.180426T0314Z.180426T0600Z.180426T0800Z.NO/
949 PM EDT Wed Apr 25 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Flint River near Griffin Hwy. 16.
* From this evening until Thursday morning.
* At 08PM Wednesday the stage was 11.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 12.1 feet by after midnight tomorrow. The river will fall 
  below flood stage by early tomorrow.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Georgia Highway 16 or Newnan Road.
  

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$
1 follow-up statement
849 
WGUS82 KFFC 260948
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
548 AM EDT Thu Apr 26 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties

 
GAC113-255-261018-
/O.CAN.KFFC.FL.W.0040.000000T0000Z-180426T1400Z/
/GRFG1.1.ER.180426T0230Z.180426T0600Z.180426T0805Z.NO/
548 AM EDT Thu Apr 26 2018

The Flood Warning is cancelled for
  The Flint River near Griffin Hwy. 16.
* This takes effect immediately.
* At 4AM Thursday the stage was 11.9 feet...and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
  

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 25, 7:40 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 25, 7:40 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
740 PM EDT Wed Apr 25 2018

.SHORT TERM /Tonight through Thursday Night/...

Focus of the short-term forecast period remains the small but
tightly wound system barreling through the region tomorrow. Medium-
range models in fairly good agreement concerning timing and strength
of this system as it approaches and sweeps through. Two main areas
of concern with the system, area of better instability across
central Georgia in the warm sector and the mid/upper-level cold pool
associated with the closed upper low sweeping across the north. Also
seeing a fairly strong low/mid-level jet sweeping across the state.
Biggest concern is when/where/if any of these elements line up to
enhance the risk for severe thunderstorms. Enough potential for SPC
to update the Day2 outlook to include a Marginal Risk across
essentially all of my CWA. As far as timing is concerned, looks like
we should see some showers into the far west and northwest by day
daybreak. Best chances for thunderstorms pushes into the west by mid
to late morning and progresses east across the forecast area into
the afternoon. Some lingering thunder into the evening across the
east and north associated with the lingering steeper lapse rates in
the core of the upper low.

20

LONG TERM /Friday through Wednesday/...
Only tweaks to the long term based on the latest guidance.
Much of the long term will be rather quiet weather wise.

BDL

PREVIOUS DISCUSSION...
Trended chances pops to diminish in the north and east with
departing shortwave/attendant sfc low at the start of the fcst
period Thursday night. Kept slight thunder mention given some
elevated instability possibly attained with upper forcing.

Another wave quickly on the heels for Friday afternoon into
night, though most guidance has trended drier with this feature
as there lacks moisture transport return ahead. Cannot rule out a
few showers in parts of the north and east ahead of this so have
slight pop mention in the afternoon.

Rest of long term has good consensus to become dominated by a
blocking Bermuda ridge so expecting a warmer and drier pattern
shift. Temps should moderate back to above normal by Sunday into
next week with many locations reaching the upper 70s or near 80.

Baker

&&

AVIATION...
00Z Update...

Ceilings 040-050 should continue to scatter this evening...but
few-sct could linger most of the night. Increasing mid-level
clouds from the northwest after 06Z with MVFR ceilings spreading
east and south between 12Z and 18Z. Isolated to scattered showers
into the western portions of the area...generally after 12Z and
increasing in coverage from through 18z. Isolated  to scattered
thunderstorms expected by 18Z. Northwest winds diminishing to less
than 8kt after 00z. Winds shift over to northeast and eventually
southeast most areas by 12Z.

//ATL Confidence...00Z Update...

Medium on timing of mvfr tomorrow, as well as timing of the shift
from NW to NE wind direction. High otherwise.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          53  68  51  72 /   5  70  70  20
Atlanta         54  65  52  69 /  10  90  50  10
Blairsville     48  60  47  68 /  20  90  70  20
Cartersville    53  65  51  70 /  30  90  50  10
Columbus        55  71  53  73 /   5  90  20  10
Gainesville     53  65  51  70 /   5  80  60  20
Macon           53  73  52  73 /   5  70  50  10
Rome            53  65  50  71 /  40  80  50  10
Peachtree City  53  68  51  71 /   5  90  40  10
Vidalia         57  78  56  76 /   5  50  60  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Apr 25, 9:28 PM EDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
928 PM EDT Wed Apr 25 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270130-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
928 PM EDT Wed Apr 25 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A weather system will bring some chances for thunderstorms to the
area on Thursday. At this time there is still uncertainty in the
the amount of instability with this system but isolated strong
storms will be possible south of Interstate 20.

Another weaker disturbance will move quickly across the area later
Friday, though looks to only bring small chances of showers.

Otherwise, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:28 PM EDTSpecial Weather StatementFFCWhite47 min

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.